Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Nov 18, 2021, 3:17 PM EST for Miami-Dade County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2021, 3:17 PM EST (20:17 UTC)
- Expired
- Nov 18, 2021, 4:00 PM EST
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 23 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
427
WWUS82 KMFL 182017
SPSMFL
Special Weather Statement
National Weather Service Miami FL
317 PM EST Thu Nov 18 2021
FLZ073-074-173-174-182100-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
317 PM EST Thu Nov 18 2021
...Strong thunderstorms will impact portions of southern and central
Miami-Dade County through 400 PM EST...
At 316 PM EST, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Kendale Lakes to Homestead Base to 9 miles east
of Black Point. Movement was northwest at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Homestead, Coral Gables, Key Biscayne, South Miami, Homestead
Miami Speedway, Black Point, The Redland, Turkey Point, Virginia Key,
Kendall, Doral, Pinecrest, Miami Springs, Sweetwater, Florida City,
West Miami, Westchester, Naranja and Glenvar Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2560 8013 2552 8009 2528 8020 2533 8026
2535 8027 2534 8027 2529 8033 2529 8040
2526 8040 2528 8041 2526 8042 2526 8043
2524 8043 2525 8047 2586 8054 2581 8029
2574 8010 2565 8008
TIME...MOT...LOC 2016Z 139DEG 14KT 2573 8044 2549 8040 2551 8018
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Nov 18, 12:45 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 18, 12:45 PM EST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Miami FL 1245 PM EST Thu Nov 18 2021 .AVIATION(18Z TAFS)... Conditions will gradually deteriorate, as an upper disturbance increases shower and thunderstorm chances across the region. VFR conditions presently prevail, however intermittent MVFR/IFR conditions will be possible across all terminals through roughly 02-04Z in association with convection. Short-fused TEMPOs may be needed for low-predictability IFR/LIFR conditions. Winds generally E/ESE around 10 kt, with a gradual NE shift by early morning tomorrow. && .PREV DISCUSSION... (Issued 915 AM EST Thu Nov 18 2021) UPDATE... A mid/upper level disturbance (characterized by vorticity maxima within a larger gyre) continues to propagate northward from the Florida Straits. In association with this a feature, a deepening moist layer and dense convective cloud coverage will impinge on South Florida. This will favor widespread showers and isolated thunderstorms today through the evening. With precipitable water indices nearing 2.0 inches and modest synoptic-scale forcing for ascent, heavy rainfall will be possible across all of South Florida today. Mesoscale/microscale factors may favor enhanced rainfall rates and slow-moving storms, which could lead to localized flooding for affected locations. For now, rainfall encompasses the western half of the region, though this will gradually spread across the entire region as the day unfolds. Moist atmospheric profiles (indicative of water loading potential) and slightly enhanced bulk shear values may allow for semi- organized convection capable of producing enhanced wind gusts, though even the strongest wind gusts should remain sub-severe today (less than 50 kt). PREV DISCUSSION... (Issued 638 AM EST Thu Nov 18 2021) AVIATION(12Z TAFS)... VFR conditions generally prevail through about 17-19Z, at which point increasing SHRA/TSRA coverage may impact all terminals in association with an upper disturbance. Prevailing MVFR conditions are possible from roughly 18Z-02Z, and intermittent IFR/LIFR conditions are likely at some locations, necessitating short- fused TEMPOs as needed. Convective coverage should gradually wane by 02-03Z. Winds generally E/ESE around 10 kt, then gradually backing out of the NE around 05-10 kt late tonight. PREV DISCUSSION... (Issued 254 AM EST Thu Nov 18 2021) SHORT TERM... Today through Friday The advection of a moist and unstable airmass into South Florida has continued over the last several hours as MFL's 18/0z RAOB sounding depicts a skinny CAPE/ vertically saturated vertical column with a precipitable water value of 1.82 inches. Observations across the region now show dewpoints approaching the low 70s, indicative of a humid, muggy, and moist tropical airmass now in place over the area and quite a stark difference compared to the comfortable conditions we experienced earlier in the week. As we remain on the western periphery of a departing and weakening ridge of high pressure, breezy easterly onshore flow continues early this morning and will remain with us during the day today. Mesoscale models show differing solutions regarding the spatial coverage and intensity of convective activity over the next several hours. In general, a gradual increase in shower and thunderstorm activity should occur during the next several hours over South Florida with activity increasing in coverage from south to north. The development of a mid-level impulse in the southeastern Gulf of Mexico embedded in the plume of deep tropical moisture propagating northward continues to be depicted by several model solutions, although the rate of amplification and intensity of this feature varies from model to model. Deep tropical moisture associated with this feature and continued onshore easterly flow during the day today will allow for precipitable water values to climb upwards of 2.0 inches today. Although antecedent conditons remain fairly dry, shower and thunderstorm activity that trains over a locale may result in some localized flooding concerns. There is still uncertainty remaining in regards to where the highest rainfall totals will fall as some discrepancies between different model solutions still remain at this time. The Weather Prediction Center (WPC) has now placed portions of the East coast metro area under a Day 1 Marginal Risk of Excessive Rainfall. The latest WPC QPF forecast shows the highest rainfall totals occurring over the east coast and the nearshore Atlantic waters. It is important to note that further shifts in the placement of the highest rainfall totals are still possible. A shift in the location of these higher totals could bring greater (or less) hydro impacts to the aforementioned area and other portions of South Florida. In addition to the primary hydro concerns, lightning and locally gusty winds remain possible with the most prolific convective activity today. Maximum temperatures today should be held in check as widespread cloud cover and scattered shower and thunderstorm activity is forecast to materialize across the area. Conversely, the thick cloud cover and easterly onshore flow will provide insulation at night which should act to keep temperatures across the region on the warmer side once again. A second weak mid-level impulse will develop in the eastern Gulf of Mexico on Thursday night into Friday out ahead of a weak frontal boundary moving southward over the northern Gulf of Mexico. This mid- level impulse and the deep tropical moisture already in place over the area will allow for elevated shower and thunderstorm chances to remain with us into Friday. Depending on rainfall trends and coverage today, the potential for localized/minor flooding will continue with us on Friday. Forecast model soundings continue to depict a vertical column that remains quite saturated with precipitable water values remaining around 2.0 inches. Although thermodynamics do not appear to be too favorable for stronger convective activity, still cannot rule out the potential for locally gusty winds and lightning with the more established convective updrafts on Friday. With the continued abundance of clouds across the region and the cooling effects of convective cold- pools, maximum temperatures on Friday will once again be held in check as diurnal heating and insolation is limited. LONG TERM (This Weekend through Mid Next Week)... This weekend moisture will remain across the region with an unsettled pattern remaining across South Florida. Weak impulses will continue to move across the region with increased rain chances, particularly for the east coast through the weekend. A weak sfc trough may develop along the east coast of Florida Saturday into Sunday and will have to monitor coastal convergence set up with abundant moisture still in place. Heavy rainfall and flooding remain the primary concern through this event. Uncertainty in the extended QPF forecast remains and location of highest QPF vary from model to model. A matter of miles makes a big difference if highest qpf sets up along the coast or offshore. Monday, A deep digging trough will be moving across the eastern CONUS with a cold front draped to the south. The surface low and any upper level dynamical support remain well to the north with only a few showers possible with the FROPA. Cooler and drier air will begin to filter down the Florida peninsula by Monday night. By Tuesday, High pressure will build to the north behind the frontal passage with dry and cool conditions for the middle of next week and into the Thanksgiving holiday. The coldest night looks to be Tuesday night into Wednesday with temps in the mid 40s around the lake region and 50s else where, except east coast coastal areas may remain in the 60s. MARINE... Breezy conditions and SCEC conditions will continue today over the local Atlantic and Gulf waters. Conditions should begin improving over the next several days as the pressure gradients relaxes, which will translate into decreasing wind speeds and subsiding seas. With that said, elevated rain chances will persist through Saturday, with scattered, to at times numerous, showers and storm forecast. Locally hazardous winds and seas can be expected near this activity. BEACHES... A high risk of rip currents along the Atlantic beaches continues through at least this evening. An elevated risk of rip currents will remain for the Atlantic beaches through the weekend, potentially going back to a high risk due to a northeast swell and onshore flow this weekend. && .PRELIMINARY POINT TEMPS/POPS... Miami 72 81 72 81 / 80 70 50 50 West Kendall 71 81 71 81 / 80 70 50 50 Opa-Locka 71 81 72 81 / 80 70 50 60 Homestead 70 80 70 81 / 80 70 50 50 Fort Lauderdale 71 79 72 80 / 80 70 60 60 N Ft Lauderdale 71 79 72 80 / 80 70 60 60 Pembroke Pines 70 80 71 80 / 80 70 50 60 West Palm Beach 70 79 71 80 / 80 70 60 60 Boca Raton 71 79 72 81 / 80 70 60 60 Naples 69 80 68 81 / 60 60 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Friday evening for FLZ168-172-173. AM...None. GM...None. && Update/Aviation...Bhatti Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Nov 18, 10:10 AM EST, 5 hours 7 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1010 AM EST Thu Nov 18 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 190915- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1010 AM EST Thu Nov 18 2021 ...Localized Flooding Possible For Metro Portions Of South Florida... ...Scattered to Numerous Showers and Thunderstorms Today... ...High Risk For Rip Currents Along Atlantic Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Flooding: Heavy rainfall may lead to localized flooding across portions of the east coast and west coast metropolitan areas. Thunderstorms: Scattered to numerous showers and thunderstorms will be possible across South Florida through this evening. Rip currents: There is a high risk of rip currents for all Atlantic beaches. Waterspouts: A waterspout threat exists for all of the local waters through at least this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY An elevated risk of rip currents will continue along the Atlantic beaches throughout the rest of the week and may linger into the upcoming weekend. There is potential for heavy rainfall on Friday as well, which could lead to localized flooding. The greatest risk will be for recently saturated locations along the east coast. Elevated winds and seas may result in hazardous marine conditions at times for small craft operators across the local Atlantic and Gulf waters for tomorrow and into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Nov 18, 1:04 PM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Miami FL
104 PM EST Thu Nov 18 2021
FLZ073-075-173-174-181900-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
104 PM EST Thu Nov 18 2021
...Strong thunderstorms will impact portions of southern Mainland
Monroe and southern Miami-Dade Counties through 200 PM EST...
At 104 PM EST, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Ocean Reef to 6
miles southeast of Royal Palm Ranger to near Mahogany Hammock. These
storms were nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Turkey Point, Homestead General Airport, Homestead Miami
Speedway, The Redland, Florida City, Everglades National Park, Royal
Palm Ranger, Mahogany Hammock, Pa-Hay-
Okee Overlook, Homestead Bayfront Park and Leisure City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2518 8062 2520 8068 2521 8092 2549 8106
2551 8050 2537 8015 2528 8020 2535 8027
2529 8032 2521 8050 2520 8050 2521 8057
2522 8056 2523 8052 2524 8054 2523 8054
2524 8055 2518 8061
TIME...MOT...LOC 1804Z 149DEG 4KT 2526 8022 2535 8051 2535 8091
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BaxterSpecial weather statement, Nov 18, 1:53 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Miami FL
153 PM EST Thu Nov 18 2021
FLZ073>075-173-174-182000-
Mainland Monroe FL-Metropolitan Miami Dade FL-Far South Miami-
Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
153 PM EST Thu Nov 18 2021
...Strong thunderstorms will impact portions of southern Miami-Dade
County through 300 PM EST...
At 153 PM EST, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Royal Palm Ranger to near Turkey Point to 7 miles
southeast of Ocean Reef. Movement was northwest at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead Miami Speedway, Black Point, Homestead General
Airport, The Redland, Turkey Point, Florida City, Homestead Base,
Naranja, Richmond West, Country Walk, Leisure City, Cutler Bay, Zoo
Miami, Goulds, West Perrine, Princeton, Royal Palm Ranger, Mahogany
Hammock and Pa-Hay-Okee Overlook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2515 8080 2537 8087 2560 8087 2566 8056
2558 8012 2552 8009 2529 8020 2535 8027
2530 8039 2520 8050 2524 8053 2521 8057
2524 8055 2524 8057 2518 8061 2520 8061
2518 8066 2516 8065
TIME...MOT...LOC 1853Z 147DEG 11KT 2531 8062 2538 8038 2525 8018
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, Nov 18, 3:17 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
317 PM EST Thu Nov 18 2021
FLZ073-074-173-174-182100-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
317 PM EST Thu Nov 18 2021
...Strong thunderstorms will impact portions of southern and central
Miami-Dade County through 400 PM EST...
At 316 PM EST, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Kendale Lakes to Homestead Base to 9 miles east
of Black Point. Movement was northwest at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Homestead, Coral Gables, Key Biscayne, South Miami, Homestead
Miami Speedway, Black Point, The Redland, Turkey Point, Virginia Key,
Kendall, Doral, Pinecrest, Miami Springs, Sweetwater, Florida City,
West Miami, Westchester, Naranja and Glenvar Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2560 8013 2552 8009 2528 8020 2533 8026
2535 8027 2534 8027 2529 8033 2529 8040
2526 8040 2528 8041 2526 8042 2526 8043
2524 8043 2525 8047 2586 8054 2581 8029
2574 8010 2565 8008
TIME...MOT...LOC 2016Z 139DEG 14KT 2573 8044 2549 8040 2551 8018
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 1:04 PM EST | Special Weather Statement | MFL | Miami-Dade | 56 min |
| Nov 18, 1:53 PM EST | Special Weather Statement | MFL | Miami-Dade | 67 min |
| Nov 18, 2:23 PM EST | Special Marine Warning | MFL | 97 min | |
| Nov 18, 3:00 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 5 hr |
| Nov 18, 3:04 PM EST | Special Marine Warning | MFL | 56 min | |
| Nov 18, 4:21 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 4 hr |
| Nov 18, 4:48 PM EST | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Nov 18, 5:39 PM EST | Flash Flood Warning | MFL | Miami-Dade | 4 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.